Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 95, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 26, 2015, 5:05 PM CDT for Robertson County, Sumner County, Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2015, 5:05 PM CDT (22:05 UTC)
- Expired
- Jun 26, 2015, 5:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Robertson County, TN, Sumner County, TN
The radar
The Nashville radar (KOHX), 40 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 2:08 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.1 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 347 J/kg
- Mixed-layer CIN
- -259 J/kg
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
310
WUUS54 KOHX 262205
SVROHX
TNC147-165-262245-
/O.NEW.KOHX.SV.W.0095.150626T2205Z-150626T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
505 PM CDT FRI JUN 26 2015
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ROBERTSON COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN SUMNER COUNTY IN MIDDLE TENNESSEE...
* UNTIL 545 PM CDT
* AT 505 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF CROSS PLAINS...OR 9 MILES NORTHEAST OF SPRINGFIELD...MOVING EAST
AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
CROSS PLAINS AROUND 515 PM CDT.
WHITE HOUSE AROUND 520 PM CDT.
PORTLAND AROUND 530 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE ORLINDA
AND MITCHELLVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3665 8644 3648 8644 3649 8695 3665 8695
3665 8659 3663 8656 3665 8651
TIME...MOT...LOC 2205Z 269DEG 26KT 3661 8679
HAIL...1.00IN
WIND...60MPH
$$
MR32 follow-up statements
189
WWUS54 KOHX 262229
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
529 PM CDT FRI JUN 26 2015
TNC147-165-262245-
/O.CON.KOHX.SV.W.0095.000000T0000Z-150626T2245Z/
ROBERTSON TN-SUMNER TN-
529 PM CDT FRI JUN 26 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHEASTERN ROBERTSON AND NORTHWESTERN SUMNER COUNTIES...
AT 529 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PORTLAND...OR
14 MILES NORTHWEST OF GALLATIN...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
PORTLAND AROUND 535 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE ORLINDA
AND MITCHELLVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3665 8644 3648 8644 3649 8674 3665 8670
3665 8659 3663 8656 3665 8651
TIME...MOT...LOC 2229Z 270DEG 21KT 3656 8659
HAIL...<.75IN
WIND...60MPH
$$
MR3384
WWUS54 KOHX 262238
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
538 PM CDT FRI JUN 26 2015
TNC147-165-262247-
/O.EXP.KOHX.SV.W.0095.000000T0000Z-150626T2245Z/
ROBERTSON TN-SUMNER TN-
538 PM CDT FRI JUN 26 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROBERTSON AND
NORTHWESTERN SUMNER COUNTIES WILL EXPIRE AT 545 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
CENTRAL TENNESSEE.
LAT...LON 3665 8644 3648 8644 3649 8674 3665 8670
3665 8659 3663 8656 3665 8651
TIME...MOT...LOC 2235Z 269DEG 26KT 3656 8659
$$
MR3What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:24 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jun 26, 3:24 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 324 PM CDT FRI JUN 26 2015 .SHORT TERM...BY-MID-AFTERNOON THUNDERSTORMS WERE ORGANZING ALONG A PRE-FRONTAL SURFACE TROUGH FROM SOUTHEASTERN MISSOURI INTO SOUTHWESTERN INDIANA. MEANWHILE, THE COLD FRONT EXTENDED FROM JUST NORTHWEST OF STL TO JUST NORTH OF DFW. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR OUR EXTREME NORTHERN COUNTIES UNTIL 03Z, WITH THE MAIN THREAT STILL EXPECTED TO BE DAMAGING STRAIGHT LINE WINDS, TORRENTIAL DOWNPOURS, AND POSSIBLY SMALL HAIL. BELIEVE THE PRE-FRONTAL TROUGH WILL SWEEP THUNDERSTORMS ACROSS THE MID STATE LATE THIS AFTERNOON AND OVERNIGHT, WITH ONLY A MINIMAL DROP IN SFC DEW POINTS IN THE AREA BETWEEN THE TROUGH AND COLD FRONT. SOME OF THOSE STORMS COULD BE STRONG TO SEVERE THROUGHOUT THE OVERNIGHT HOURS. THE ACTUAL SURFACE FRONT, WHICH WILL FINALLY LOWER DEW POINTS INTO THE LOWER AND MIDDLE 60S, IS NOT EXPECTED TO PUSH INTO NORTHWESTERN AREAS UNTIL LATE TONIGHT, REACHING THE BNA AREA AROUND 12Z, AND PUSHING EAST OF THE CUMBERLAND PLATEAU BY EARLY AFTERNOON. CHANCE FOR PRECIPITATION WILL END WITH THE PASSAGE OF THE FRONT. COOLER NORTHWEST FLOW PATTERN BECOMES ESTABLISHED OVER THE EASTERN UNITED STATES OVER THE WEEKEND AND EARLY NEXT WEEK. DRY WEATHER IS EXPECTED ON SUNDAY, ALTHOUGH A SLIGHT CHANCE FOR SHOWERS RETURNS TO OUR NORTHWEST AS EARLY AS LATE SUNDAY NIGHT OR EARLY MONDAY. .LONG TERM...EVEN THOUGH OUR NWLY FLOW PATTERN RELAXES SOMEWHAT AS WE HEAD INTO THE MIDDLE AND LATTER PART OF NEXT WEEK, WE REMAIN VULNERABLE TO SHORTWAVES AND ATTENDANT THUNDERSTORMS DROPPING OUT OF THE NW INTO OUR AREA. TIMING OF THESE EVENTS IS TRICKY. SO, WILL KEEP POPS IN THE CHANCE CATEGORY THROUGHOUT THE EXTENDED. SINCE MODELS ARE CURRENTLY ZEROING IN ON WEDNESDAY NIGHT AND THURSDAY AS THE PERIOD WITH THE BEST CHANCE FOR SHOWERS AND STORMS WILL GO AHEAD AND MENTION "SCATTERED SHOWERS AND THUNDERSTORMS" IN THE WX GRID FOR THOSE TWO PERIODS TO SHOW A LITTLE MORE INCREASED CONFIDENCE. OVERALL, VERY LITTLE CHANGE TO PREVIOUS FORECAST. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 93 71 82 62 / 50 80 40 10 CLARKSVILLE 91 68 79 60 / 60 90 20 10 CROSSVILLE 88 69 78 57 / 50 90 70 20 COLUMBIA 93 71 84 61 / 50 90 50 10 LAWRENCEBURG 93 72 84 62 / 50 90 50 10 WAVERLY 91 69 80 61 / 50 80 20 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, Jun 26, 4:59 AM CDT, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 459 AM CDT FRI JUN 26 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-271000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 459 AM CDT FRI JUN 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATER THIS AFTERNOON INTO THE MORNING HOURS ON SATURDAY FOR ALL OF MIDDLE TENNESSEE. THE MAIN THREATS AT THIS TIME LOOK LIKE DAMAGING WIND GUSTS AND HEAVY DOWNPOURS WHICH COULD LEAD TO SOME LOCALIZED FLOODING...AS WELL AS SOME HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS MAY BECOME NECESSARY LATER THIS AFTERNOON AND TONIGHT. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN
In the hours before
Special weather statement, Jun 26, 2:41 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
241 PM CDT FRI JUN 26 2015
TNZ005-262000-
STEWART TN-
241 PM CDT FRI JUN 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN STEWART COUNTY UNTIL
300 PM CDT...
AT 240 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHWEST OF DOVER...MOVING EAST AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LAND BETWEEN THE LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
CENTRAL TENNESSEE.
LAT...LON 3666 8785 3663 8785 3664 8766 3651 8799
3658 8804 3668 8807 3668 8802
TIME...MOT...LOC 1940Z 248DEG 16KT 3660 8795
HURLEYSpecial weather statement, Jun 26, 3:34 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
334 PM CDT FRI JUN 26 2015
TNZ005-262130-
STEWART TN-
334 PM CDT FRI JUN 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 430 PM
CDT...
AT 333 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF BIG ROCK TO
6 MILES WEST OF DOVER...AND MOVING NORTHEAST AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DOVER...BIG ROCK...INDIAN MOUND AND LAND BETWEEN THE LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
CENTRAL TENNESSEE.
LAT...LON 3666 8785 3663 8785 3664 8764 3663 8764
3651 8762 3639 8801 3644 8806 3647 8805
3649 8806 3652 8804 3656 8803 3668 8807
TIME...MOT...LOC 2033Z 247DEG 17KT 3661 8789 3647 8796
HURLEYSpecial weather statement, Jun 26, 3:49 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 349 PM CDT FRI JUN 26 2015 TNZ005-006-023>025-262145- MONTGOMERY TN-STEWART TN-DICKSON TN-HUMPHREYS TN-HOUSTON TN- 349 PM CDT FRI JUN 26 2015 ...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON...NORTHEASTERN HUMPHREYS...NORTHWESTERN DICKSON...SOUTHWESTERN MONTGOMERY AND SOUTHEASTERN STEWART COUNTIES UNTIL 445 PM CDT... AT 348 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR DOVER TO NEAR WAVERLY...AND MOVING NORTHEAST AT 25 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... WAVERLY...ERIN...MCEWEN...TENNESSEE RIDGE...VANLEER...CUMBERLAND CITY...SLAYDEN...PALMYRA...WOODLAWN AND CUNNINGHAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR MIDDLE TENNESSEE. LAT...LON 3656 8747 3622 8730 3607 8781 3641 8795 TIME...MOT...LOC 2048Z 234DEG 22KT 3641 8786 3616 8776 HURLEY
Special weather statement, Jun 26, 4:48 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
448 PM CDT FRI JUN 26 2015
TNZ007-262215-
ROBERTSON TN-
448 PM CDT FRI JUN 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROBERTSON COUNTY UNTIL
515 PM CDT...
AT 447 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHWEST OF SPRINGFIELD...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ORLINDA...ADAMS AND CEDAR HILL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
CENTRAL TENNESSEE.
LAT...LON 3659 8667 3655 8711 3663 8712 3664 8711
3665 8669
TIME...MOT...LOC 2147Z 256DEG 31KT 3662 8698
MR3The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 2:41 PM CDT | Special Weather Statement | OHX | Stewart | 19 min |
| Jun 26, 2:56 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 19 min |
| Jun 26, 3:34 PM CDT | Special Weather Statement | OHX | Stewart | 56 min |
| Jun 26, 3:49 PM CDT | Special Weather Statement | OHX | Houston | 56 min |
| Jun 26, 4:48 PM CDT | Special Weather Statement | OHX | Robertson | 27 min |
| Jun 26, 5:20 PM CDT | Special Weather Statement | OHX | Van Buren | 40 min |
| Jun 26, 5:56 PM CDT | Special Weather Statement | OHX | Sumner | 49 min |
| Jun 26, 6:04 PM CDT | Areal Flood Advisory | OHX | Grundy | 116 min |
| Jun 26, 6:04 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett | 26 min |
| Jun 26, 6:21 PM CDT | Special Weather Statement | OHX | Smith | 24 min |
| Jun 26, 6:40 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.